Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 76, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 4, 2014, 3:25 AM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 3:25 AM PDT (10:25 UTC)
- Expired
- Aug 4, 2014, 6:30 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 52 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WGUS55 KVEF 041025
FFWVEF
NVC003-041330-
/O.NEW.KVEF.FF.W.0076.140804T1025Z-140804T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 AM PDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 630 AM PDT
* AT 319 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR JEAN...GOODSPRINGS AND
SANDY VALLEY. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
JEAN...GOODSPRINGS AND SANDY VALLEY.
THIS INCLUDES LAS VEGAS BOULEVARD NEAR JEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3576 11558 3577 11561 3582 11566 3594 11546
3584 11517 3565 11520 3562 11542
$$
JA2 follow-up statements
561
WGUS75 KVEF 041129
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 AM PDT MON AUG 4 2014
NVC003-041330-
/O.CON.KVEF.FF.W.0076.000000T0000Z-140804T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
429 AM PDT MON AUG 4 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM PDT FOR
CENTRAL CLARK COUNTY...
AT 421 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN SHOWERS WERE WEAKENING AND MOVING TOWARD THE LAS VEGAS
VALLEY. HOWEVER...RAINFALL AMOUNTS UP TO 1.34 INCHES WERE RECORDED
NEAR GOODSPRINGS AND SIMILAR AMOUNTS WERE ESTIMATED TO HAVE FALLEN
NEAR JEAN AND SANDY VALLEY. THIS WILL LEAD TO FLASH FLOODING ON
GOODSPRINGS ROAD...SANDY VALLEY ROAD AND POSSIBLY LAS VEGAS
BOULEVARD NEAR JEAN.
LOCATIONS IMPACTED INCLUDE...
GOODSPRINGS...JEAN...SANDY VALLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3576 11558 3577 11561 3582 11566 3594 11546
3584 11517 3565 11520 3562 11542
$$
JA751
WGUS75 KVEF 041329
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 AM PDT MON AUG 4 2014
NVC003-041338-
/O.EXP.KVEF.FF.W.0076.000000T0000Z-140804T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
629 AM PDT MON AUG 4 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM PDT FOR CENTRAL
CLARK COUNTY...
HEAVY RAIN ENDED OVER THE GOODSPRINGS...SANDY VALLEY AND JEAN AREA
BEFORE 5 AM AND ANY FLOODING THAT RESULTED WILL CONTINUE TO RECEDE.
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE.
LAT...LON 3576 11558 3577 11561 3582 11566 3594 11546
3584 11517 3565 11520 3562 11542
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:57 AM PDT, 28 minutes earlier.
Area forecast discussion, Aug 4, 2:57 AM PDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 257 AM PDT MON AUG 4 2014 .SYNOPSIS...THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST TODAY AND TUESDAY. ONE MORE ROUND OF HEAVY RAIN WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF LAS VEGAS TODAY...AND A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE IN CLARK AND MOHAVE COUNTIES TUESDAY. THUNDERSTORM CHANCES SHOULD BE LIMITED TO THE SOUTHERN GREAT BASIN WEDNESDAY AND THURSDAY...THEN THERE IS SOME CHANCE OF MONSOON MOISTURE RETURNING TOWARD THE END OF THE WEEK. && .DISCUSSION...HEAVIEST RAIN EARLY THIS MORNING WAS IN AN AREA FROM MOUNTAIN PASS TO PAHRUMP TO JUST WEST OF CALIENTE. MAIN CONCERN IS THE CONTINUED THREAT OF HEAVY RAIN AND FLASH FLOODING IN AREAS WHICH DID NOT SEE THE STABILIZING INFLUENCE OF HEAVY RAIN OVERNIGHT...SO EXTENDED THE FLASH FLOOD WATCH FOR AREAS NORTH AND WEST OF LAS VEGAS THROUGH 9 PM THIS EVENING. MADE ONLY MINOR CHANGES TO REMAINDER OF FORECAST. && .AVIATION...FOR MCCARRAN...MAIN CONCERNS TODAY WILL BE VERY LOW CLOUDS EARLY THIS MORNING FOLLOWED BY MORE THUNDERSTORMS LATER...WHICH COULD CAUSE MULTIPLE WIND SHIFTS AT THE TERMINAL THROUGH THE DAY. THE DAGGETT CORRIDOR WILL GRADUALLY DRY OUT BY THIS EVENING...BUT THUNDERSTORM CHANCES WILL CONTINUE IN THE OTHER APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE GREATEST TODAY IN AREAS NORTH AND WEST OF LAS VEGAS...WITH DRIER AIR GRADUALLY MOVING THROUGH SAN BERNARDINO COUNTY. THUNDERSTORM CHANCES SHOULD BE LIMITED TO CLARK...LINCOLN AND MOHAVE COUNTIES TOMORROW. && .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS OF HEAVY RAIN AND FLASH FLOODING WILL BE NEEDED TODAY. && MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 3, 9:30 PM PDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 SW BARSTOW 34.86N 117.08W
08/03/2014 SAN BERNARDINO CA 911 CALL CENTER
CA HIGHWAY PATROL REPORTS FLOODING ON LENWOOD ROAD NEAR
THE ON-RAMP TO NB I-15. A VEHICLE IS STUCK IN THE
FLOODING ON LENWOOD ROAD. WATER HAS SWEPT ROCKS ONTO THE
ROAD.
&&
CSTUMPFLocal storm report, Aug 3, 9:35 PM PDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
935 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD 4 N DAGGETT 34.91N 116.89W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CA HIGHWAY PATROL REPORTS ROADWAY FLOODING AT THE
INTERSECTION OF CALICO BLVD AND GHOST TOWN ROAD. A
VEHICLE IS STUCK IN FLOODED INTERSECTION.
&&
CSTUMPFLocal storm report, Aug 3, 10:21 PM PDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1021 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 1 SSW BARSTOW 34.87N 117.07W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODING OVER HIGHVIEW AVE AND J ST. HALF OF
ROAD IS GONE.
0950 PM FLASH FLOOD 4 NE DAGGETT 34.90N 116.83W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODING OVER ROAD AND BRIDGE AT INTERSECTION
OF CALICO RD AND YERMO RD.
0946 PM FLASH FLOOD 24 WSW OPAL MOUNTAIN RA 34.99N 117.54W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS THE INTERSECTION OF HIGHWAY 58 AND 395 FULLY
FLOODED.
1001 PM FLASH FLOOD 19 N ADELANTO 34.84N 117.50W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODED ROADWAY NEAR MILE MARKER 32 ON
HIGHWAY 395.
&&
JSALMENLocal storm report, Aug 3, 11:01 PM PDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
08/03/2014 MOHAVE AZ PUBLIC
THREE PEOPLE ARE ON TOP OF THE ROOF OF THEIR CARS WAITING
TO BE RESCUED.
&&
CSTUMPFLocal storm report, Aug 4, 1:41 AM PDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
141 AM PDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM FLASH FLOOD 1 NNE LUDLOW 34.72N 116.16W
08/04/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROCKS AND DEBRIS ACROSS NATIONAL TRAILS HWY
AND LUDLOW ROAD. THE ROAD WILL NEED TO BE CLEARED.
&&
CSTUMPFLocal storm report, Aug 4, 1:49 AM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 AM PDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 NNE LUDLOW 34.72N 116.16W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROCKS AND DEBRIS ACROSS NATIONAL TRAILS HWY
AND LUDLOW ROAD. THE ROAD WILL NEED TO BE CLEARED. EVENT
TIME ESTIMATED.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:32 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 6:08 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 7:24 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 8:02 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 9:05 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 9:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 11:06 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 11:17 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 11:31 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 11:35 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Aug 3, 11:45 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Aug 3, 11:58 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:44 AM PDT | Areal Flood Advisory | VEF | Nye | 2 hr |
| Aug 4, 4:58 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 4, 12:06 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 1:13 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Aug 4, 1:21 PM PDT | Areal Flood Advisory | VEF | Clark | 114 min |
| Aug 4, 1:47 PM PDT | Flash Flood Warning | VEF | Clark | 118 min |
| Aug 4, 2:16 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:21 PM PDT | Flash Flood Warning | VEF | Nye | 114 min |
| Aug 4, 2:21 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:57 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 5 hr |
| Aug 4, 3:45 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Aug 4, 3:56 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 4, 4:16 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.